EconPapers    
Economics at your fingertips  
 

Two-bidder all-pay auctions with interdependent valuations, including the highly competitive case

Lucas Rentschler () and Theodore Turocy ()

Journal of Economic Theory, 2016, vol. 163, issue C, 435-466

Abstract: We analyze symmetric, two-bidder all-pay auctions with interdependent valuations and discrete type spaces. Relaxing previous restrictions on the distribution of types and the valuation structure, we present a construction that characterizes all symmetric equilibria. We show how the search problem this construction faces can be complex. In equilibrium, randomization can take place over disjoint intervals of bids, equilibrium supports can have a rich structure, and non-monotonicity of the equilibrium may result in a positive probability of allocative inefficiency when the value of the prize is not common. Particular attention is paid to the case in which an increase in a bidder's posterior expected value of winning the auction is likely to be accompanied by a corresponding increase for the other bidder. Such environments are “highly competitive” in the sense that the bidder's higher valuation also signals that the other bidder has an incentive to bid aggressively.

Keywords: Contests; All-pay auctions; Mixed strategies (search for similar items in EconPapers)
JEL-codes: D44 D82 D72 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053116000260
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Two Bidder All-Pay Auctions with Interdependent Valuations, including the Highly Competitive Case (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:163:y:2016:i:c:p:435-466

DOI: 10.1016/j.jet.2016.02.005

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-06-09
Handle: RePEc:eee:jetheo:v:163:y:2016:i:c:p:435-466